Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Worried about gaining weight after taking Proglyuton. Taking thyroid medication. Prescribed Actos for sugar level

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
Hello Doctor, I just started taking Proglyuton a few days ago. I'm worried that this medication is going to make me gain weight. I also take thyroid medication for the past three years, which is under control now. The Doctor also prescribed Actos 30mg for sugar levels. I'm 5` 6" and weigh 198 lbs. XXXXXXX
Posted Mon, 10 Sep 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ashwini Kolur 3 hours later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Progyluton contains Estradiol valerate, norgestrel. The effect of these on the weight is variable and depends on individual to individual. Even though in the side effect profile weight gain has been mentioned, over all effect on the person who is active is very less.

Our body weight is determined by the amount of energy that we take in as food and the amount of energy we expend in the activities of our day.

If your weight remains constant, you are probably taking in the same amount of calories that you burn each day. If you're slowly gaining weight over time, it is likely that your caloric intake is greater than the number of calories you burn through your daily activities.

The most effective method for weight loss is reducing the number of calories you consume while increasing the number of calories you burn through physical activity.

If you follow this approach the weight gain will be less likely.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: Worried about gaining weight after taking Proglyuton. Taking thyroid medication. Prescribed Actos for sugar level 17 days later
Hi Dr. XXXXXXX Kour,

thank you for your response.. Can you recommend a healthy diet plan, like what can i eat if i have a thyroid problem and sugar.

Also how about my hair loss.
On wednesday i finished my first cycle of proglyuton, will i get my period.

My last question, i havent had my menstrual cycle in over five years do you think that is related to my hair loss and why i cant lose weight?


Thank you again
 
 
Answered by Dr. Ashwini Kolur 17 hours later
Hello
Good to hear from you.

I advice you consult dietitian for proper diet plan as the eating habits will be different in different places and also you can discuss with him plan that will also helpful in reducing your weight.

A sudden physical or emotional stress and illness may cause one-half to three-quarters of the hair throughout your scalp to shed (called Telogen effluvium). The hair shedding will decrease over 6 - 8 months or on correcting the illness and even thyroid condition will have effect on hair fall.

You can use trichup hair fall control oil and shampoo to decrease the hair fall.

Menstruation will be affected by thyroid condition and will be corrected once the thyroid problem is rectified.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Worried about gaining weight after taking Proglyuton. Taking thyroid medication. Prescribed Actos for sugar level 19 hours later
hi Dr,

My thyroid is under control, its been almost a year, but my hair still alls out a lot. i just trimmed my hair two months ago and it still falls.

My question before was is the reason why its so hard for me to lose weight because i dont get my menstrual cycle?

Thank you
 
 
Answered by Dr. Ashwini Kolur 16 hours later
Hi,
thanks for writing back.
It is untrue that you were not having difficulty losing weight as you didnt have your cycles. Given your symptoms, I would suggest that a ultrasound of the pelvis be done for you. It is quite likely that we find polycystic ovarian disease which is leading to both: No menstrual cycles and difficulty losing weight. This will need proper treatment by a trained gynaecologist.
Hope that helps
Let me know if you have any more questions
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor